Dynamical profile of a class of rank-one attractors

Qiu-Dong Wang, Lai Sang Young

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

This paper contains results on the geometric and ergodic properties of a class of strange attractors introduced by Wang and Young [Towards a theory of rank one attractors. Ann. of Math. (2) 167 (2008), 349-480]. These attractors can live in phase spaces of any dimension, and have been shown to arise naturally in differential equations that model several commonly occurring phenomena. Dynamically, such systems are chaotic; they have controlled non-uniform hyperbolicity with exactly one unstable direction, hence the name rank-one. In this paper we prove theorems on their Lyapunov exponents, Sinai-Ruelle-Bowen (SRB) measures, basins of attraction, and statistics of time series, including central limit theorems, exponential correlation decay and large deviations. We also present results on their global geometric and combinatorial structures, symbolic coding and periodic points. In short, we build a dynamical profile for this class of dynamical systems, proving that these systems exhibit many of the characteristics normally associated with 'strange attractors'.

Original languageEnglish (US)
Pages (from-to)1221-1264
Number of pages44
JournalErgodic Theory and Dynamical Systems
Volume33
Issue number4
DOIs
Publication statusPublished - Aug 2013

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this